Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Muscle Cramps
Oct 13, 2002

hey doc, what do you know (if anything) about increased occurence of cramping in legs and feet- at night. began comb/sust. in july cd4 ent from 90 to 390 and vl went from 140,000 to 400. never miss a dose but just recently have trouble getting a good night sleep due to cramps that have started. Is this a side-effect? Can i take something to minimize or better yet get rid of these muscle cramps? Thanks for any help you can give me and for all the help you have already given us all.

Response from Dr. Boyle

Muscle cramps aren't generally associated with Combivir and Sustiva, although the AZT component of Combivir has been associated with muscle inflammation. Your doctor should check to make sure that there is no sign of muscle damage, and if there is consideration should be given to stopping the AZT. He/she should also verify that there is not another medication, electrolyte abnormality (e.g., potassium and calcium) or other medical condition that might be causing the problem. If there is not, consideration should be given to starting you on a conservative course of treatment for the cramping. Sometimes stretching at night for a short period right before you go to bed can help, in other cases some medications can help as well. If the stretching doesn't work, discuss with your doctor which medication might be right for you.



Previous
HIV meds side-effects
Next
Urinary Tract Problems

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement